Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 410, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 25, 2007, 3:35 PM CDT for Bexar County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2007, 3:35 PM CDT (20:35 UTC)
- Expired
- Jul 25, 2007, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 55 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2446 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 252035 FFWEWX TXC029-252330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 336 PM CDT WED JUL 25 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... BEXAR COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...UNIVERSAL CITY...SAN ANTONIO... * UNTIL 630 PM CDT * AT 335 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED FLASH FLOOD PRODUCING RAINFALL FROM MODERATE TO HEAVY SHOWERS AND ISOLATED THUNDERSTORMS MOVING NORTH AROUND 15 MPH ACROSS THE EASTERN HALF OF BEXAR COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINDCREST...THE DOMINION...TERRELL HILLS...SHAVANO PARK...SEA WORLD...OLMOS PARK...LIVE OAK...LEON VALLEY...LEON SPRINGS... LACKLAND AFB...KIRBY...HOLLYWOOD PARK...HILL COUNTRY VILLAGE... HELOTES...CROSS MOUNTAIN...CHINA GROVE AND ALAMO HEIGHTS. RADAR ESTIMATED RAINFALL RATES OF UP TO AN INCH PER HOUR OVER ALREADY SATURATED GROUNDS WILL PRODUCE RAPID RUNOFF AND RESULTANT FLOODING. RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED AREA. TURN AROUND DONT DROWN. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN AROUND DONT DROWN. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2926 9876 2913 9844 2951 9814 2969 9870 $$
1 follow-up statement
000 WGUS74 KEWX 252306 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 605 PM CDT WED JUL 25 2007 TXC029-252330- BEXAR TX- 605 PM CDT WED JUL 25 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR BEXAR COUNTY... AT 554 PM CDT...LIGHT TO MODERATE RAIN CONTINUES ACROSS BEXAR COUNTY. RUNOFF WILL STILL CAUSE FLOODING PROBLEMS ACROSS THE CITY. LAT...LON 2926 9876 2913 9844 2951 9814 2969 9870 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:30 PM CDT, 5 minutes earlier.
Area forecast discussion, Jul 25, 3:30 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 330 PM CDT WED JUL 25 2007 ...WET AND DANGEROUS WEATHER PATTERN CONTINUES... .DISCUSSION... HAVE EXTENDED THE FLASH FLOOD WATCH EFFECTIVE UNTIL NOON CDT THURSDAY DUE TO ONGOING HEAVY RAIN EVENT. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE CONTINUING TO DEVELOP ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON. MANY OF THESE STORMS ARE PROVING TO BE EFFICIENT RAIN PRODUCERS...WITH REPORTED AMOUNTS OF OVER 3 INCHES IN AS LITTLE AS TWO HOURS. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING AND OVERNIGHT...WITH WIDESPREAD RAINFALL TOTALS OF 2 TO 3 INCHES WITH SPOTTY AMOUNTS OF 6 TO 8 INCHES POSSIBLE BY MIDNIGHT. A WEAK UPPER LEVEL LOW ACROSS SOUTHWEST TEXAS WILL SLOWLY MOVE WESTWARD INTO MEXICO. THIS WILL ALLOW SOUTHEAST WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE TO CONTINUE PUMP GULF MOISTURE INTO THE REGION THROUGH THE NEXT FEW DAYS. THIS WILL LEAD TO AN ONGOING THREAT OF HEAVY RAINS ACROSS THE REGION INTO THE WEEKEND. WITH GROUNDS BEING SATURATED FROM RELENTLESS RAINS OVER THE PAST SEVERAL DAYS...THE ENTIRE REGION WILL CONTINUE TO BE SUSCEPTIBLE TO FLOODING PROBLEMS WITH AS LITTLE AS ONE INCH OF RAIN. MODELS INDICATE THAT THE UPPER LEVEL LOW WILL BE FAR ENOUGH TO THE WEST BY SUNDAY FOR RAIN CHANCES TO START DECREASING. HOWEVER...WITH PRECIPITABLE WATER VALUES CONTINUING TO REACH VALUES NEAR 2 INCHES THROUGH THE WEEKEND AND INTO NEXT WEEK...THIS DOES NOT BODE WELL AS IT MEANS THE HEAVY RAIN THREAT MAY CONTINUE. TEMPERATURES WILL CONTINUE TO BE WELL BELOW LATE JULY NORMALS THROUGH THE NEXT FEW DAYS. NEW RECORD LOW MAXIMUM TEMPERATURES WILL LIKELY BE SET ON THURSDAY. JULY 26 RECORD LOW MAXIMUM TEMPERATURES: AUSTIN BERGSTROM......86 DEGREES IN 1947 AUSTIN MABRY..........85 DEGREES IN 1929 SAN ANTONIO...........86 DEGREES IN 1919 DEL RIO...............85 DEGREES IN 1934 && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 84 71 86 74 / 60 90 50 60 40 AUSTIN BERGSTROM INTL AIRPORT 69 85 71 87 73 / 60 90 50 60 40 DEL RIO INTL AIRPORT 70 86 74 89 75 / 50 40 40 50 50 SAN ANTONIO INTL AIRPORT 70 83 72 86 74 / 80 80 50 60 50 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 25/02
Hazardous weather outlook, Jul 25, 5:17 AM CDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 517 AM CDT WED JUL 25 2007 TXZ171>173-183>194-202>209-217>225-228-261030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 517 AM CDT WED JUL 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH REMAINS IS IN EFFECT THROUGH THIS AFTERNOON. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA TODAY AND TONIGHT. SOME OF THE RAINFALL WILL BE LOCALLY HEAVY...RESULTING IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY AS ANOTHER UPPER LEVEL TROUGH DEVELOPS ACROSS TEXAS. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AT ALMOST ANY TIME DURING THE DAY OR NIGHT. MANY OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL THAT WILL LEAD TO FLASH FLOODING DUE TO SATURATED SOILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 25, 2:44 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
244 PM CDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM HEAVY RAIN CEDAR CREEK 30.08N 97.50W
07/25/2007 M3.20 INCH BASTROP TX CO-OP OBSERVER
FROM NOON TO 2 PM.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:05 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| Jul 24, 7:39 PM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
| Jul 25, 5:23 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jul 25, 7:47 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jul 25, 9:10 AM CDT | Flash Flood Warning | EWX | Atascosa | 3 hr |
| Jul 25, 10:33 AM CDT | Flash Flood Warning | EWX | Bexar, Wilson | 3 hr |
| Jul 25, 11:32 AM CDT | Flash Flood Warning | EWX | Guadalupe | 3 hr |
| Jul 25, 11:49 AM CDT | Flash Flood Warning | EWX | Atascosa | 3 hr |
| Jul 25, 12:22 PM CDT | Flash Flood Warning | EWX | Frio | 3 hr |
| Jul 25, 1:00 PM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Gonzales, Hays | 3 hr |
| Jul 25, 1:28 PM CDT | Flash Flood Warning | EWX | Wilson | 3 hr |
| Jul 25, 1:57 PM CDT | Flash Flood Warning | EWX | Karnes | 3 hr |
| Jul 25, 2:29 PM CDT | Flash Flood Warning | EWX | Guadalupe, Wilson | 3 hr |
| Jul 25, 3:13 PM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 29 hr |
| Jul 25, 3:14 PM CDT | Flash Flood Warning | EWX | Fayette | 3 hr |
| Jul 25, 3:15 PM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
| Jul 25, 3:43 PM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jul 25, 4:10 PM CDT | Flash Flood Warning | EWX | Lee | 3 hr |
| Jul 25, 4:17 PM CDT | Flash Flood Warning | EWX | Wilson | 3 hr |
| Jul 25, 4:23 PM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| Jul 25, 4:28 PM CDT | Flash Flood Warning | EWX | Bastrop | 3 hr |
| Jul 25, 4:40 PM CDT | Flash Flood Warning | EWX | Kinney | 3 hr |
| Jul 25, 5:13 PM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| Jul 25, 5:33 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Jul 25, 5:39 PM CDT | Flash Flood Warning | EWX | DeWitt | 3 hr |
| Jul 25, 6:08 PM CDT | Flash Flood Warning | EWX | Fayette | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.